# SDR ZW0A0105101

- Difficulty date: July 15, 2001
- Submitted: November 28, 2001
- Operation: Air carrier
- Aircraft: N956U
- Make and model: Doug DC-9-82
- Aircraft serial: 49701
- Aircraft time: 40,421 hours, 20,503 cycles
- Engine: Pwa JT8D217A
- Engine time: 45,915 hours, 23,890 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 798209
- Condition: Fractured
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

AT 3500 FEET IN CLIMB HEARD ONE COMPRESSOR STALL FROM THE LT ENGINE THEN ENGINE PARAMETERS ALL DECLINED.  COMPLETED ENGINE SHUT DOWN PROCEDURE AND RETURNED TO SJC.  FOUND TURBINE DAMAGE AND REPLACED THE ENGINE.  FOUND ONE NINTH STAGE COMPRESSOR BLADE HAD FRACTURED IN DOVETAIL ROOT SECTION.  TWO OTHER NINTH STAGE BLADES FRACTURED IN AIRFOIL SECTION AND ALSO HAD CRACK INDICATIONS IN ROOT SECTION.
